It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board

  • Oxicontin withdrawls

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-02-2006, 07:56 AM   #1
    mistic1967
    Newbie
    (female)
     
    mistic1967's Avatar
     
    Join Date: Jan 2006
    Posts: 1
    mistic1967 HB User
    Question Oxicontin withdrawls

    Hello everyone! I am new to this message board and need alot of help and info. I have been using oxicontin for about 2 yrs now and have decided that I have had enough!
    I am wondering if anyone here knows what I should expect with the withdrawls and what can I do to minimize these afffects. I am scared to death! This is my 2nd day without and I'm starting to get cold sweats...is this normal? Also diareha. Any help and support would be greatly appreciated!
    Scared to death

    Last edited by mistic1967; 01-02-2006 at 07:57 AM.

     
    Sponsors Lightbulb
       
    Old 01-02-2006, 08:45 AM   #2
    Misty800
    Senior Veteran
    (female)
     
    Join Date: Feb 2001
    Location: Burnet, Texas USA
    Posts: 4,310
    Misty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB User
    Re: Oxicontin withdrawls

    OxyContin is a slow release pain medication. To avoid feeling sick with withdrawal symptoms it should be gradually reduced. DO NOT BREAK, CHEW the pill, too much OxyContin will be released into your system. Ask your doctor to gradually reduce strength of OxyContin.

    I weaned myself off of Librium a few years ago by lengthing the time between pills until I was 6-weeks between pills. This eliminated withdrawal symptoms. I had failed before even tho I was only on 5 mg. Took me a long time do wean off of it, doctors insisted I was not addicted, but, I was.

    A reduced strength OxyContin over a period of time, keep reducing strength, will probably work for you.

    I am not a medical professional, speak only from my personal experience.

    Cold turkey stopping can cause serious withdrawal symptoms, misery I could not live thru each time I tried to stop cold turkey.

    Last edited by Misty800; 01-02-2006 at 08:47 AM.

     
    Old 01-07-2006, 02:06 PM   #3
    Lady InPain
    Inactive
    (female)
     
    Join Date: Jan 2006
    Location: Alabama
    Posts: 5
    Lady InPain HB User
    Re: Oxicontin withdrawls

    ******,
    You say you were using Oxycontin. Were you medically supplied this med for a pain condition? Or were you abusing it. If you are getting from a physician, you should tell them you are ready to wean off and let them give you meds to help with withdrawal. If you did not get them from a physician and intend to wean by yourself the withdrawal will be very bad, unless you use common sense and withdrawal in a structured manner. If you stop cold turkey, yes you will get cold sweats and hot sweats, along with weeks of diarrhea. You will be trying to get out of your own skin and pretty much climbing the walls. Hopefully you are being treated by a dr who can help you. Technically, if you are using the med for a medical disorder and using it as prescribed that does not mean you are abusing. Let me know how you are doing, and good luck to you!

    Lady in Pain (too)

     
    Old 01-08-2006, 06:01 AM   #4
    feelbad
    Senior Veteran
    (female)
     
    Join Date: Dec 2003
    Posts: 10,122
    feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
    Re: Oxicontin withdrawls

    It would really help to know whether you were actually Rxed this by your doc or were obtaining it from some other source.also were you changing the delivery system at all by chewing or snorting it?this would make it a bit more difficult to actually WD from as your body is used to much higher levels of the med then would be present if you were using it in the normal intended way.but at any rate,this should be a medically supervised WD.sudden WD from any opiate will be very hard on you and your body and increase the likelyhood of having much worse WD symptoms than you would if a doc was actually helping you.there are meds that can be Rxed to make the WD much much easier on you.it will still be rough but at least some of the actual effects can be minimized.you should maybe post this type of question on the addiction board if you have not already done so,there are many many people on that board who can help you thru all of this.there is ALOT of really knowledgable folks on that board who have been or ar in your same shoes.they are a very supportive group and you would be welcommed there.i hope things are not too bad for you yet,but please see your doc for some help.espescially if he or she is the one who was Rxing these for you.they do have a duty to help their patients off of any narcotics when the time comes.Good luck,**
    __________________
    3-22-01,herniated C-6-7
    11-20-01,placement of hardware for failed fusion
    9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

     
    Old 01-08-2006, 06:07 AM   #5
    barbaric_yawp
    Senior Veteran
    (female)
     
    barbaric_yawp's Avatar
     
    Join Date: Nov 2005
    Posts: 652
    barbaric_yawp HB User
    Re: Oxicontin withdrawls

    Additional info can be found in the "Addiction and Recovery" chat room.

    B.Y. 'another ex-user' (1 month)

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    from oxicontin to opana? gator720 Pain Management 7 04-23-2010 07:44 AM
    Oh my God, withdrawls from oxycodone, switching from methadone to opana er! Anybody? 3wilds Pain Management 0 09-28-2007 04:48 PM
    Help with withdrawls from meds froufrou Pain Management 18 06-19-2007 02:49 PM
    Extreme hunger after withdrawls? dtalon Addiction & Recovery 3 04-28-2007 02:36 PM
    Not Getting Any Easier..Withdrawls are sabotaging me coder Addiction & Recovery 29 01-12-2007 04:57 PM
    ??? about switching from Oxicontin to Methadone absmom Pain Management 6 10-07-2005 10:40 PM
    Why do we go through withdrawls? lortabbuzzer Addiction & Recovery 13 04-20-2004 02:25 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:18 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!